Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

August 4, 2021Anderson County, Kentucky

NWS Louisville, KY issued this special weather statement at Aug 4, 2021, 6:25 PM EDT for Anderson County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2021, 6:25 PM EDT (22:25 UTC)
Expired
Aug 4, 2021, 7:00 PM EDT
In force
35 min
Issued by
NWS Louisville, KY
Hail
0.25 in
Wind
30

County Anderson County, KY

The radar

The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1817 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

219 
WWUS83 KLMK 042225
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
625 PM EDT Wed Aug 4 2021
 
KYZ039-040-042300-
Woodford KY-Anderson KY-
625 PM EDT Wed Aug 4 2021

...A strong thunderstorm will impact portions of west central
Woodford and southeastern Anderson Counties through 700 PM EDT...

At 622 PM EDT, Doppler radar was tracking a strong thunderstorm 
along the county line just east of Lawrenceburg, moving west at 5 
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This storm will affect west central Woodford and southeastern 
Anderson Counties, including Lawrenceburg, Mcbrayer, Milner, Tyrone 
and Fox Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3798 8480 3795 8491 3795 8494 3794 8495
      3794 8497 3807 8499 3805 8480
TIME...MOT...LOC 2222Z 084DEG 6KT 3802 8489 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

RAS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:05 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Aug 4, 3:05 PM EDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
305 PM EDT Wed Aug 4 2021

.Short Term...(This evening through Thursday)
Issued at 253 PM EDT Wed Aug 4 2021

As a shortwave, along the upper trough axis, moves through the
region, isolated showers are beginning to pop up over the Bluegrass
region. Shower coverage is expected to increase over the next couple
of hours before dissipating early tonight as the trough gets pushed
to the east. Model soundings aren't impressive. MLCAPE is under
1,000 J/kg. Wind shear is non-existent. Precipitable water values
are low at around an inch, so not expecting much more than a summer
day shower with a few claps of thunder possible.

Tonight, skies clear out and winds go near calm as a surface high,
to our north, centers itself near us. This will help drop
temperatures, and areas on the eastern side of the CWA that see rain
today, will likely see fogging in the morning.

Tomorrow, winds are expected to remain light. Skies will clear in
the morning before afternoon cumulus start popping-up over the area,
but with upper ridging and surface high pressure over the region, we
are expected to remain dry.

&&

.Long Term...(Thursday night through Wednesday)
Issued at 255 PM EDT Wed Aug 4 2021

At the start of the extended period expect to find shortwave ridging
aloft which will then quickly be displaced east over the Atlantic by
Saturday as an upper-level trough initially located over the MS
Valley progresses eastward into the OH Valley. At the surface, high
pressure will be located over the Mid-Atlantic, setting up deep
southwesterly flow over the area on the backside of the high. As the
shortwave approaches and moves overhead, will carry slight chance
PoPs Friday afternoon/Saturday for portions of southeast and east-
central KY where the better moisture will be located. Mid-level
ridging will then build in over the Southeast CONUS Sunday, helping
to keep additional shortwaves to our north and west. Lacking any
stronger sources of forcing, will continue to carry just slight
chances for diurnally driven showers and storms each afternoon
through the remainder of the period as we remain in a warm and moist
environment.

Temperatures will gradually warm through the period, with highs in
the mid to upper 80s to start on Friday then increasing into the
lower 90s for most by Sunday and potentially into the mid 90s next
week.

&&

.Aviation...(18Z TAF Issuance)
Issued at 123 PM EDT Wed Aug 4 2021

VFR conditions are expected through most of the forecast period.

Cu will blanket the region through most of the afternoon and evening
hours.

Later today, mainly between 20z and 0z, LEX could see a passing
shower or two. Chances are so isolated, left it out of the TAF.

Tonight, winds go calm giving way to possible fog at LEX,
especially if they see any rainfall.

Tomorrow, expect near calm winds and mostly sunny skies as the upper
trough moves off to the east and a ridge takes its spot.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...KDW
Long Term...JML
Aviation...KDW
Hazardous weather outlook, Aug 4, 3:15 PM EDT, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
315 PM EDT Wed Aug 4 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-051915-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
315 PM EDT Wed Aug 4 2021 /215 PM CDT Wed Aug 4 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

&&

More information, along with other weather, hydrological and
climate information can be found at weather.gov/louisville.

KDW

In the hours before

Special weather statement, Aug 4, 6:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
625 PM EDT Wed Aug 4 2021

KYZ039-040-042300-
Woodford KY-Anderson KY-
625 PM EDT Wed Aug 4 2021

...A strong thunderstorm will impact portions of west central
Woodford and southeastern Anderson Counties through 700 PM EDT...

At 622 PM EDT, Doppler radar was tracking a strong thunderstorm
along the county line just east of Lawrenceburg, moving west at 5
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will affect west central Woodford and southeastern
Anderson Counties, including Lawrenceburg, Mcbrayer, Milner, Tyrone
and Fox Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3798 8480 3795 8491 3795 8494 3794 8495
      3794 8497 3807 8499 3805 8480
TIME...MOT...LOC 2222Z 084DEG 6KT 3802 8489

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

RAS

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.